Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 96, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 24, 2010, 6:08 PM EDT for Yadkin County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2010, 6:08 PM EDT (22:08 UTC)
- Expired
- Aug 24, 2010, 9:52 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
721
WGUS51 KRNK 242208
FFWRNK
NCC197-250400-
/O.NEW.KRNK.FF.W.0096.100824T2208Z-100825T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT TUE AUG 24 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL MIDNIGHT EDT.
* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YADKINVILLE...HUNTSVILLE...NEBO AND EAST BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. STREAMS AT GREATEST RISK
INCLUDE CRANBERRY CREEK...NORTH LITTLE HUNTING CREEK...NORTH DEEP
CREEK...LONELY CREEK...LITTLE FORBUSH CREEK AND THE YADKIN RIVER.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3606 8070 3615 8080 3623 8063 3623 8044
3612 8044 3611 8045 3609 8050 3604 8050
$$
DS2 follow-up statements
546
WGUS71 KRNK 250026
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT TUE AUG 24 2010
NCC197-250400-
/O.CON.KRNK.FF.W.0096.000000T0000Z-100825T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YADKIN NC-
826 PM EDT TUE AUG 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
YADKIN COUNTY...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT NO RAIN WAS CURRENTLY FALLING ACROSS THE WARNED AREA.
HOWEVER...THE CONCERN FOR FLASH FLOODING REMAINS AS WATER FROM
EARLIER HEAVY RAINS CONTINUES TO COLLECT IN DOWNSTREAM LOCATIONS
FROM WHERE THE RAIN FELL. STREAMS WHERE FLASH FLOODING IS STILL
POSSIBLE INCLUDE...BUT ARE NOT LIMITED TO...CRANBERRY CREEK...NORTH
LITTLE HUNTING CREEK...NORTH DEEP CREEK...LONELY CREEK...LITTLE
FORBUSH CREEK AND THE YADKIN RIVER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YADKINVILLE...NEBO...ENON...HUNTSVILLE AND EAST BEND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3606 8070 3615 8080 3623 8063 3623 8044
3612 8044 3611 8045 3609 8050 3604 8050
$$388
WGUS71 KRNK 250152
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 PM EDT TUE AUG 24 2010
NCC197-250201-
/O.CAN.KRNK.FF.W.0096.000000T0000Z-100825T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YADKIN NC-
952 PM EDT TUE AUG 24 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR YADKIN COUNTY...
HEAVY RAIN HAS NOT OCCURRED ACROSS THE COUNTY FOR ALMOST FOUR
HOURS...AND NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...THUS
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3606 8070 3615 8080 3623 8063 3623 8044
3612 8044 3611 8045 3609 8050 3604 8050
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:25 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 24, 3:25 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT TUE AUG 24 2010 .SYNOPSIS... A STRONG UPPER LOW WILL PLAGUE THE REGION THROUGH TONIGHT. A COLD FRONT ENTERING THE OHIO VALLEY WILL PUSH THE SYSTEM TO THE COAST BY LATE WEDNESDAY. THIS COLD FRONT CROSSES THE CAROLINAS BY THURSDAY AFTERNOON. A LARGE COOL AND DRY AREA OF HIGH PRESSURE COVERS THE EASTERN UNITED STATES INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... THE UPPER LOW CENTER CONTINUES TO DROP SOUTHWARD ACROSS OUR REGION. NORTHEAST TO EAST FLOW WILL TRANSPORT ATLANTIC MOISTURE INTO OUR CWA. THIS WILL ALLOW SOME OF THE STORMS TO CONTAIN HEAVY RAINS. ANY TRAINING OF SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN OVER SATURATED GROUNDS COULD RESULT IN LOCALIZED FLOODING PROBLEMS. LEANED POPS TONIGHT TOWARDS THE WRFARW-RNK BLENDED WITH CONTINUITY AND ENHANCED ALONG THE BLUE RIDGE MOUNTAINS DUE TO EASTERLY FLOW. OUR AREA WILL REMAIN IN WEAK FLOW BETWEEN THE OFFSHORE LOW PRESSURE AND HIGH PRESSURE OVER THE MIDWEST TONIGHT. SHOWERS SHOULD GRADUALLY TAPER OFF...BUT WITH CONTINUED WEAK UPSLOPE FLOW CHCY POPS MAY LINGER INTO THE OVERNIGHT. PLAYED LOW TEMPERATURES CLOSE TO ADJMET WITH READINGS FROM THE UPPER 50S IN THE NORTHWEST TO THE MID 60S IN THE SOUTHEAST. STACKED CLOSED UPPER LOW OPENS UP AND MOVES EASTWARD ON WEDNESDAY...WITH AN UPPER DISTURBANCE SCRAPING THE EASTERN CWA WEDNESDAY MORNING. KEPT THE HIGHEST POPS IN THE EAST ON WEDNESDAY. MOISTURE/CLOUDS IN THE NORTHEAST AND EASTERN PORTIONS OF CWA MAY NOT BREAK UNTIL LATE IN THE DAY...WHICH COULD HOLD TEMPERATURES DOWN. SFC FLOW BECOMES WESTERLY BY LATE WEDNESDAY...AS A COLD FRONT ENTERS THE OHIO VALLEY. WENT WITH HIGH TEMPERATURES WEDNESDAY FROM THE UPPER 70S IN THE WEST TO THE MID 70S IN THE SOUTHEAST. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... RELATIVELY STRONG SHORT WAVE TROF WILL DRIVE SOUTHEAST THROUGH THE LOWER GREAT LAKES AND INTO NEW ENGLAND WEDNESDAY NIGHT INTO THURSDAY...DRIVING A COOL FRONT SOUTHEAST THROUGH THE WESTERN PORTION OF THE BLACKSBURG FORECAST AREA BEFORE DAYBREAK THURSDAY...AND CONTINUING EAST AND SOUTH OF THE FORECAST AREA BEFORE NOON ON THURSDAY. WEST TO NORTHWESTERLY LOWER TROPOSPHERIC FLOW PRECEDING THE ARRIVAL OF THE FRONT...COUPLED WITH A RELATIVELY DRY ATMOSPHERE AND LACK OF THERMODYNAMIC SUPPORT DURING THE DIURNAL TEMPERATURE MINIMUM SHOULD ASSURE THAT THE FRONT PASSES WITH LITTLE OR NO APPRECIABLE PRECIPITATION WITH PERHAPS EXCEPTION OF WESTERN UPSLOPE AREAS. OTHERWISE...EXPECT TO SEE CLEARING SKIES THROUGH THE SHORT TERM PERIOD WITH SIGNIFICANT REDUCTION OF DEW POINT TEMPERATURES AS STRONG SURFACE HIGH PRESSURE BUILDS INTO THE REGION FOLLOWING PASSAGE OF THE SHORT WAVE TROF. MOS TEMPERATURE GUIDANCE FAIRLY CLOSE FOR LOWS WEDNESDAY NIGHT...AND GENERALLY ACCEPTED WITH ONLY A FEW TWEAKS MADE TO REFLECT LOCAL CLIMATOLOGY. HOWEVER...CONSIDERING THE EXTENT OF POST-FRONTAL COOL ADVECTION AND LOWERING OF DEW POINTS THURSDAY INTO FRIDAY...TRENDED TOWARD SLIGHTLY COOLER METMOS FOR AREAS ALONG AND WEST OF THE BLUE RIDGE. WENT WITH MORE OF A BLEND OF MET/MAVMOS FOR PIEDMONT AREAS... WHERE DOWNSLOPING AND COMPRESSIONAL HEATING WILL OFFSET CONTRIBUTION OF COOL AIR ADVECTION...AT LEAST TO A SLIGHT DEGREE...DURING THE DAYTIME PERIODS...BUT WITH A GOOD DIURNAL TEMPERATURE CURVE EXPECTED AT NIGHT DUE TO GOOD RADIATIVE COOLING CONDITIONS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A LARGE AREA OF HIGH PRESSURE AT THE SURFACE WILL REMAIN ANCHORED OVER THE MID APPALACHIAN AND MID ATLANTIC REGION THROUGH THE PERIOD AS AN UPPER RIDGE BUILDS EAST INTO...AND THEN OVER THE AREA. THESE SYSTEMS ARE EXPECTED TO MAINTAIN DRY WEATHER OVER THE BLACKSBURG FORECAST AREA THROUGH THE LONG TERM PERIOD ALONG WITH A SLOW INCREASE IN TEMPERATURE BACK TO WELL ABOVE SEASONAL NORMALS BY THE LATTER HALF OF THE WEEK...LIKELY PERSISTING THROUGH THE END OF THE MONTH. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS THE UPPER LOW DROPS SOUTH INTO OUR REGION THIS AFTERNOON AND TONIGHT...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS OUR CWA. SOME OF THUNDERSTORMS WILL CONTAIN HEAVY RAINS. THE EASTERLY LOW LEVEL FLOW WILL TRANSPORT PLENTY OF LOW LEVEL MOISTURE INTO THE FORECAST AREA. MVFR CONDITIONS WITH AREAS OF IFR/LIFR IN CLOUDS...FOG AND CONVECTION. THE BEST CHANCE OF A THUNDERSTORMS WILL OCCUR EAST OF THE BLUE RIDGE MOUNTAINS AT LYH...ROA AND DAN AIRPORTS. THE UPPER LOW CENTER SHIFTS EASTWARD ON WEDNESDAY ALLOWING A MORE WESTERLY TRAJECTORY TO DEVELOP DURING THE DAY. CONDITIONS WILL SLOWLY IMPROVE BACK TO VFR FROM WEST TO EAST DURING THE DAY. A DRY COLD FRONT WILL CROSS THROUGH THE AREA LATE WEDNESDAY NIGHT. ONCE THIS FRONT GOES THROUGH A LARGE HIGH WILL KEEP THE WEATHER VFR THROUGH EARLY NEXT WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/KK NEAR TERM...KK SHORT TERM...WERT LONG TERM...WERT AVIATION...JJ/KK
Hazardous weather outlook, Aug 24, 11:32 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1132 AM EDT TUE AUG 24 2010 NCZ001-002-018-VAZ007-009>020-WVZ042>045-251545- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 1132 AM EDT TUE AUG 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-251545- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1132 AM EDT TUE AUG 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINS THIS AFTERNOON AND TONIGHT...WHICH MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 24, 1:08 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 PM EDT TUE AUG 24 2010
VAZ022-033-034-241800-
BEDFORD VA-FRANKLIN VA-ROANOKE VA-
108 PM EDT TUE AUG 24 2010
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT
BEDFORD...FRANKLIN...ROANOKE COUNTIES...ROANOKE CITY AND SALEM...
AT 1255 PM EDT...AN AREA OD STRONG STORM WERE LOCATED ACROSS PARTS
OF BEDFORD AND ROANOKE COUNTIES...MOVING WEST TO SOUTHWEST AT 5 TO
15 MPH.
BRIEF STRONG WIND GUSTS AND VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR STEWARTSVILLE AROUND 120 PM...BOONES MILL
AROUND 145 PM AND VINTON AROUND 200 PM.
LAT...LON 3717 7969 3707 8009 3734 8016 3736 7993
3733 7987 3731 7985 3733 7983 3734 7979
3737 7978 3737 7974
PCSpecial weather statement, Aug 24, 2:13 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT TUE AUG 24 2010
VAZ014-017-022-032-033-241915-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-PATRICK VA-ROANOKE VA-
213 PM EDT TUE AUG 24 2010
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PARTS OF
FLOYD...FRANKLIN...MONTGOMERY...PATRICK AND ROANOKE COUNTIES...
AT 206 PM EDT...STRONG STORMS WERE LOCATED EAST OF BENT
MOUNTAIN...SOUTH OF ROCKY MOUNT AND NEAR ROANOKE. THE STORMS WERE
MOVING SOUTHWEST AT 5 TO 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
STORMS WILL BE NEAR BENT MOUNTAIN AROUND 245 PM...CALLAWAY AROUND
310 PM AND COPPER HILL AROUND 315 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3676 8016 3718 8038 3729 7997 3690 7979
3683 7997 3683 7999 3681 8000
PCLocal storm report, Aug 24, 3:59 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FLASH FLOOD LYNCHBURG CITY 37.42N 79.15W
08/24/2010 CITY OF LYNCHBURG VA LAW ENFORCEMENT
CITY POLICE REPORTS SANDUSKY DRIVE CLOSED BETWEEN RHONDA
ROAD AND GREENWOOD DRIVE DUE TO RAPIDLY FLOWING WATER
WELL OVER 6 INCHES IN DEPTH
&&
WERTLocal storm report, Aug 24, 4:02 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT TUE AUG 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FLASH FLOOD LYNCHBURG CITY 37.42N 79.15W
08/24/2010 CITY OF LYNCHBURG VA LAW ENFORCEMENT
CITY POLICE REPORTS SANDUSKY DRIVE CLOSED BETWEEN RHONDA
ROAD AND GREENWOOD DRIVE DUE TO RAPIDLY FLOWING WATER
WELL OVER 6 INCHES IN DEPTH. NWS BLACKSBURG THANKS WSET
FOR RELAY OF THIS REPORT.
&&
WERTSpecial weather statement, Aug 24, 4:24 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 424 PM EDT TUE AUG 24 2010 VAZ044-058-242100- HALIFAX VA-PITTSYLVANIA VA- 424 PM EDT TUE AUG 24 2010 ...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA COUNTIES... AT 420 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF INGRAM...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS...ESPECIALLY AREAS ALONG AND NEAR ELKHORN CREEK BETWEEN JAVA AND LEDA. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF PITTSYLVANIA COUNTY. LAT...LON 3674 7928 3678 7932 3694 7912 3689 7901 DS
Special weather statement, Aug 24, 5:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT TUE AUG 24 2010
NCZ020-242230-
YADKIN NC-
555 PM EDT TUE AUG 24 2010
...SHOWERS WITH HEAVY RAIN WILL AFFECT YADKIN COUNTY...
AT 552 PM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 7
MILES WEST OF WINSTON-SALEM TO EAST BEND TO 11 MILES SOUTH OF
RONDA...MOVING WEST AT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE SHOWERS WILL BE NEAR ENON AROUND 615 PM AND NEBO AROUND 630 PM.
LAT...LON 3604 8065 3605 8088 3615 8087 3627 8055
3619 8043 3612 8044 3609 8050 3605 8050
3603 8059
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:30 AM EDT | Special Weather Statement | RNK | Caswell | 45 min |
| Aug 24, 12:46 AM EDT | Flash Flood Warning | RNK | Caswell | 4 hr |
| Aug 24, 1:17 AM EDT | Special Weather Statement | RNK | Caswell | 43 min |
| Aug 24, 1:57 AM EDT | Special Weather Statement | RNK | Caswell | 33 min |
| Aug 24, 5:55 PM EDT | Special Weather Statement | RNK | Yadkin | 35 min |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.